Alert archive / Indiana / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Northern Indiana

April 15, 201521 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this red flag warning at Apr 15, 2015, 11:54 AM EDT for 21 counties in Indiana; 8 counties in Ohio. It took effect at Apr 15, 2015, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 11:54 AM EDT (15:54 UTC)
In effect from
Apr 15, 2015, 12:00 PM EDT
Expired
Apr 15, 2015, 8:00 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana
All 29 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS83 KIWX 151554
RFWIWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 AM EDT WED APR 15 2015


INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-160000-
/O.NEW.KIWX.FW.W.0001.150415T1600Z-150416T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
1154 AM EDT WED APR 15 2015 /1054 AM CDT WED APR 15 2015/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS NORTHERN
INDIANA AND NORTHWEST OHIO...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

* AFFECTED AREA...NORTHERN INDIANA AND NORTHWEST OHIO.

* TIMING...THIS AFTERNOON AND EARLY EVENING. 

* WIND...EAST WIND 15 TO 20 MPH WITH SOME GUSTS TO NEAR 30 MPH.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 20 AND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
977 
WWUS83 KIWX 152003
RFWIWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT WED APR 15 2015

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-160000-
/O.CON.KIWX.FW.W.0001.000000T0000Z-150416T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
403 PM EDT WED APR 15 2015 /303 PM CDT WED APR 15 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FINE
FUELS ACROSS NORTHERN INDIANA AND NORTHWESTERN OHIO...

* AFFECTED AREA...NORTHERN INDIANA AND NORTHWEST OHIO

* TIMING...INTO EARLY EVENING.

* WIND...EAST WIND 15 TO 25 MPH WITH SOME GUSTS TO NEAR 30 MPH.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 20 AND 25 
  PERCENT.

* IMPACTS...CONTROL OF GRASS AND BRUSH FIRES COULD BE LOST
  RAPIDLY...POTENTIALLY IMPACTING ADJACENT FIELDS AND BUILDINGS.
  BURNING OF ANY NATURE IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
766 
WWUS83 KIWX 160006
RFWIWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EDT WED APR 15 2015

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-160115-
/O.EXP.KIWX.FW.W.0001.000000T0000Z-150416T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
806 PM EDT WED APR 15 2015 /706 PM CDT WED APR 15 2015/

...RED FLAG WARNING HAS EXPIRED ACROSS NORTHERN INDIANA AND
NORTHWESTERN OHIO...

WINDS WILL CONTINUE TO SLOWLY DIMINISH AND RELATIVE HUMIDITIES
GRADUALLY INCREASE RESULTING IN LESS VOLATILE CONDITIONS FOR
OUTDOOR BURNING OVERNIGHT. HOWEVER... DRY BREEZY CONDITIONS WILL
PERSIST THROUGH THE EVENING... SO ANYONE DOING OUTDOOR BURNING
SHOULD USE EXTREME CAUTION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:36 AM EDT, 6 hours 18 minutes earlier.

Area forecast discussion, Apr 15, 5:36 AM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 AM EDT WED APR 15 2015

.SYNOPSIS...
ISSUED AT 100 AM EDT WED APR 15 2015

HIGH PRESSURE CENTERED OVER THE UPPER LAKES WILL CONTINUE TO
PROVIDE THE AREA WITH DRY EASTERLY WINDS TODAY INTO THIS EVENING.
A WEAK UPPER LEVEL SYSTEM AND SURGE OF MOISTURE WILL BRING SHOWER
CHANCES BACK INTO THE FORECAST LATER TONIGHT INTO THURSDAY. HIGHS
WILL REACH THE 60S BOTH TODAY AND THURSDAY...WITH LOWS TONIGHT
FORECAST TO DROP INTO THE 40S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM EDT WED APR 15 2015

FAIR WX/SEASONABLE TEMPS WILL REMAIN THE STORY TODAY INTO THIS
EVENING AS THE LOCAL AREA REMAINS UNDER THE INFLUENCE OF DRY/STABLE
LOW LEVEL EASTERLY FLOW (LOCATED ON THE SW FRINGE OF A 1030 MB SFC
HIGH DROPPING SE INTO THE EASTERN LAKES/SE CANADA). MODEST DIURNAL
MIXING AND TIGHTENING PRESSURE GRADIENT BETWEEN THIS AND AN
APPROACHING TROUGH WILL SUPPORT INCREASING WINDS BY LATE
MORNING/AFTN...WITH NOTHING MORE THAN SOME HIGH CLOUDS (LIKELY NOT
AS PERSISTENT/THICK AS YESTERDAY...AT LEAST IN THE AM).

RAIN SHOWER CHANCES INCREASE LATER TONIGHT FROM SW TO NE AS A
WEAK/REMNANT CENTRAL PLAINS UPPER LEVEL TROUGH FINALLY GETS KICKED
NE INTO THE REGION. DEEP LAYERED FORCING WITH THIS FEATURE CONTINUES
TO LOOK WEAK...WHILE LOW-MID LEVEL THETA-E ADVECTION APPEARS
SUBSTANTIAL WITHIN RAMPING/VEERING LOW LEVELS IN ADVANCE OF THE
TROUGH AXIS. MIXED SIGNALS (WEAK FORCING BUT AMPLE MOISTURE) SUGGEST
HOLDING WITH CHC POPS/SCT COVERAGE STILL THE WAY TO GO...BEST
CHANCES IN OUR IN/MI ZONES WHERE HIGHER POPS WERE PLACED.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 328 AM EDT WED APR 15 2015

PRIMARY FORECAST CHALLENGES CONTINUE TO CENTER ON THURSDAY RAIN
CHANCES AND THEN INCREASING RAIN CHANCES AGAIN MAINLY LATE WEEKEND
AS CUT-OFF UPPER LEVEL TROUGH EVENTUALLY APPROACHES THE REGION.

A WEAK PV ANOMALY...THAT WILL GRADUALLY DAMPEN ACROSS THE GREAT
LAKES REGION ON THURSDAY WILL ONLY SLOWLY MEANDER ACROSS THE AREA
WITH WEAK STEERING FLOW PERSISTING. APPROACH OF THIS PV ANOMALY WILL
ALLOW LOW LEVEL MOISTURE AXIS WITH PWATS AROUND 1 INCH TO PERSIST
INTO THURSDAY. WEAK NATURE OF UPPER FLOW AND GRADUAL DAMPENING OF
THIS DISTURBANCE LENDS SOME LOWER CONFIDENCE AS TO DETAILS REGARDING
TIMING OF MID/UPPER LEVEL TROUGH...BUT CURRENT THINKING IS THAT
PASSAGE OF THIS TROUGH SHOULD END RAIN CHANCES LATE AFTERNOON ACROSS
THE WEST. IT STILL APPEARS AS THOUGH MID LEVEL LAPSE RATES WILL
REMAIN IN THE 6-7 DEG CELSIUS/KM RANGE WITH MOST MODEL DEPICTIONS OF
100-200 J/KG MUCAPE AND FOCUSED PRIMARILY ACROSS THE
SOUTH/SOUTHWEST. DID CONTEMPLATE REMOVING THUNDER MENTION...BUT
DEPENDING ON TIMING OF WEAK UPPER PV ANOMALY...SOME ISOLD THUNDER
POTENTIAL MAY EXIST...ESPECIALLY AT PEAK HEATING. MORE LIMITED
MIXING/THICKER CLOUD COVER ON THURSDAY SHOULD LIMIT HIGH TEMPS CLOSE
TO THAT OF WEDNESDAY...GENERALLY IN THE LOW TO MID 60S ALTHOUGH
PERHAPS SLIGHTLY COOLER NEAR LAKE MICHIGAN WHERE ONSHORE FLOW WILL
BECOME MORE LIKELY IN ASSOCIATION WITH EASTWARD PROGRESSION OF
INVERTED SFC TROUGH. LOW LEVEL MOISTURE AXIS WILL GRADUALLY SHIFT
EAST OF THE AREA THURSDAY NIGHT INTO FRIDAY MORNING...AND HAVE ONLY
MAINTAINED SLIGHT CHANCE SHOWER MENTION ACROSS THE FAR SOUTHEAST
FRIDAY MORNING DUE TO SLOW MOVING NATURE OF WEAK UPPER FORCING.

ON FRIDAY...AN ELONGATED LOW LEVEL RIDGE AXIS WILL SETTLE ACROSS
THE GREAT LAKES/OHIO VALLEY WITH MORE DISTINCTION BETWEEN
SOUTHERN/NORTHERN STREAMS BY THIS TIME AS UPPER LEVEL TROUGH CUTS
OFF ACROSS FOUR CORNERS REGION. PRECIP CHANCES FRIDAY NIGHT-SATURDAY
WILL BE LARGELY DETERMINED BY THE STRENGTH OF NEXT NORTHERN STREAM
TROUGH PROGGED TO TRACK ACROSS THE NORTHERN GREAT LAKES SOME TIME
DURING THIS PERIOD. THIS FEATURE IS STILL WELL OFFSHORE NEAR THE
GULF OF ALASKA THIS MORNING AND THUS CONFIDENCE IS SOMEWHAT LOW HOW
THIS FEATURE WILL EVOLVE DURING THIS PERIOD. NAM REMAINS SOMEWHAT
SHARPER WITH THE MID/UPPER LEVEL TROUGH...AND THUS DOES INDUCE A
BETTER AXIS OF POOLED LOW LEVEL MOISTURE ALONG AND AHEAD OF THE
FRONT FRIDAY NIGHT. NOT QUITE READY TO BUY INTO THIS SOLUTION AS OF
YET WITH CONCERN THAT UPPER RIDGING DOWNSTREAM OF ROCKIES CUT-OFF
TROUGH MAY ALLOW FOR A MORE NORTHWARD TRACK OF THE NORTHERN STREAM
WAVE. THEREFORE...WILL MAINTAIN IDEA OF PREVIOUS FORECAST WITH JUST
SLIGHT CHANCE POPS FRIDAY NIGHT/EARLY SATURDAY. LATEST TRENDS WOULD
SUGGEST BULK OF SATURDAY MAY BE DRY...AND MAY BE ABLE TO EVENTUALLY
REMOVE POPS COMPLETELY AFTER 12Z SATURDAY IN FUTURE FORECASTS.

OVERALL...VERY LITTLE CHANGES NEED TO REMAINDER OF FORECAST AS RAIN
CHANCES SHOULD INCREASE ONCE AGAIN LATER SUNDAY/MONDAY AS CUT-OFF
UPPER TROUGH SLOWLY GETS BETTER PHASED WITH NORTHERN STREAM. FAIRLY
GOOD CONSENSUS IN MEDIUM RANGE MODELS EXISTS...WITH A MORE AMPLIFIED
UPPER TROUGH TAKING SHAPE ON THE HEELS OF THIS SHORT WAVE TOWARD THE
END OF THE PERIOD. THUS...WILL CONTINUE TO HEDGE TOWARD COOLER
CONDITIONS BY THE DAY 6-7 TIMEFRAME WITH PERIODS OF SHOWERY WEATHER
GIVEN LARGE SCALE CYCLONIC FLOW/SEVERAL EMBEDDED SHORT WAVES THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 528 AM EDT WED APR 15 2015

VFR/DRY CONDITIONS ARE EXPECTED TO PERSIST TODAY INTO THIS EVENING
AS SFC HIGH PRESSURE DROPS THROUGH THE GREAT LAKES REGION.
EASTERLY WINDS WILL PICK UP INTO THE LATE MORNING/AFTERNOON AS
BOUNDARY LAYER DEEPENS AND PRESSURE GRADIENT TIGHTENS BETWEEN THE
AFOREMENTIONED SFC HIGH AND A WEAK SFC TROUGH ACROSS THE LOWER MS
VALLEY. CHANCES FOR SHOWERS WILL ENTER THE PICTURE LATER TONIGHT
AS A DECENT SURGE OF MOISTURE OVERSPREADS IN ADVANCE OF A WEAK
TROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 15, 4:23 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 AM EDT WED APR 15 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
423 AM EDT WED APR 15 2015 /323 AM CDT WED APR 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF EAST WINDS GUSTING AS HIGH AS 25 MPH AND
AFTERNOON RELATIVE HUMIDITIES DROPPING TO AROUND 20 PERCENT WILL
RESULT IN AN INCREASED RISK FOR GRASS AND BRUSH FIRES WHICH COULD
SPREAD OUT OF CONTROL THIS AFTERNOON. OTHERWISE...NO SIGNIFICANT
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
423 AM EDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 15, 10:50 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EDT WED APR 15 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-152300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1050 AM EDT WED APR 15 2015 /950 AM CDT WED APR 15 2015/

...HEIGHTENED FIRE DANGER THIS AFTERNOON...

THERE IS AN INCREASED RISK FOR GRASS...BRUSH AND DITCH FIRES TO
SPREAD OUT OF CONTROL THIS AFTERNOON. BURNING IS NOT RECOMMENDED.

AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE 60S
THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES DROP INTO THE 20 TO
25 PERCENT RANGE. IN ADDITION...EAST WINDS OF 10 TO 20 MPH WITH A
FEW GUSTS TO 25 MPH ARE EXPECTED. THESE WEATHER FACTORS COMBINED
WITH VERY DRY FUEL MOISTURE COULD LEAD TO SMALL FIRES BECOMING OUT
OF CONTROL QUICKLY.

IF YOU MUST BURN...ENSURE THAT THE FIRE IS CONSTANTLY
MONITORED...AND SEVERAL OPTIONS ARE AVAILABLE TO QUICKLY
EXTINGUISH THE FIRE. IF CONTROL OF THE FIRE IS LOST...QUICKLY
SUMMON HELP FROM LOCAL FIRE DEPARTMENTS.

Nearby

Red Flag Warnings in Indiana, 2015Red Flag Warnings in Ohio, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.